Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 261, NWS Shreveport, LA

July 13, 2007Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2007, 4:15 PM CDT for Rusk County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2007, 4:15 PM CDT (21:15 UTC)
Expired
Jul 13, 2007, 5:15 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Rusk County, TX

The radar

The Shreveport radar (KSHV), 87 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:20 PM CDTTSTM WND DMGHenderson, TXMULTIPLE REPORTS OF TREES AND POWERLINES DOWN ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2568 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 132115
SVRSHV
TXC401-132215-
/O.NEW.KSHV.SV.W.0261.070713T2115Z-070713T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUSK COUNTY IN NORTHEAST TEXAS

* UNTIL 515 PM CDT

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF NEW LONDON...OR ABOUT NEAR KILGORE...AND MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHEAST OF HENDERSON BY 435 PM CDT...
  8 MILES SOUTHWEST OF TATUM BY 455 PM CDT...
  7 MILES NORTHEAST OF PINEHILL BY 500 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3229 9498 3236 9494 3236 9463 3231 9452
      3220 9459 3211 9459 3209 9461 3198 9461
      3194 9466

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:03 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 13, 3:03 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT FRI JUL 13 2007

.DISCUSSION...

WATER VAPOR IMAGERY SHOWS A REINFORCING SHORTWAVE MOVING THROUGH NE
TEXAS-EASTERN OK-SW MO...W/A DECAYING MCS EXITING SW AR ATTM.
LATEST MODELS DEVELOP A LOW-LEVEL CIRCULATION OVER NE TEXAS
OVERNIGHT...W/A 30-35KT LLJ PROGGED TO FEED RE-DEVELOPMENT.  THIS
WILL SATURATE THE COLUMN UP INTO THE MORNING HOURS...INCREASING
PWATS TO OVER 2 IN OVERNIGHT.  W/MPE TOTALS FROM CURRENT MCS OF UP
TO 4 INCHES OVER THE LAST 12 HRS...AND EXPECTED QPFS
OVERNIGHT...WE/LL ISSUE A FFA FOR ALL BUT THE EASTERN AND SOUTHERN
TIER ZONES.  SINCE ROBUST QPFS EXTEND INTO THE SECOND PERIOD...WE/LL
KEEP IT GOING THROUGH 07/14/21Z.  HPC QPF GRIDS CONTINUE TO INGEST
PIECEMEAL...SO WE/VE USED A COMBINATION OF HPC/GFS.  WE/LL ALSO
MENTION HEAVY RAINFALL IN THE GRIDS EVERYWHERE.  FINALLY...12Z KSHV
SOUNDING ANALYSIS SHOWS A POTENTIAL FOR DAMAGING WINDS...BUT LOOKS
TO BE ISOLATED ENOUGH THAT WE/LL JUST MENTION IT IN THE HWO.

OTHERWISE...AN INVERTED TROUGH WILL REMAIN OVER THE FOUR-STATE AREA
INTO NEXT WEEK...WARRANTING FAIRLY ROBUST CONVECTIVE CHANCES.  MODEL
THICKNESSES...SOUNDINGS...AND EXPECTED CONVECTION/CLOUD COVER SHOULD
KEEP TEMPS BELOW NORMAL THROUGH TUESDAY...AFTER WHICH THE UPPER
RIDGE IS PROGGED TO SHIFT TO THE CENTRAL PLAINS.  THUS...WEDNESDAY
THROUGH FRIDAY...WE/LL DECREASE RAIN CHANCES AND BRING TEMPS BACK TO
NORMAL.

&&

.AVIATION...

AREAS OF THUNDERSTORMS NEAR TYR AND MLU...LIGHT TO MODERATE RAIN
ACROSS NE TX AND SW AR AT THIS TIME. MVFR CONDITIONS GENERALLY
OCCURRING UNDER THE PRECIP...VFR ELSEWHERE. THIS WILL CONTINUE TO BE
THE CASE AS TYR TSTM CLUSTER MOVES E DOWN I 20 TO GGG AND PROBABLY
SHV LATER TODAY. GUSTY WINDS NEAR CONVECTION TOO. EXPECT PRECIP TO
GRADUALLY DIMINISH DURING THE EVENING.  MAY ALSO SEE MVFR OR SPOTTY
IFR CONDITIONS DURING THE MORNING HOURS SATURDAY.
HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED AGAIN SATURDAY...PROBABLY BEGINNING IN THE MORNING. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  87  69  87 /  60  60  40  40
MLU  72  88  67  84 /  50  50  60  60
DEQ  68  86  65  89 /  50  50  40   0
TXK  70  88  66  88 /  50  50  40  20
ELD  70  89  66  86 /  50  50  50  40
TYR  71  84  70  88 /  80  60  40  20
GGG  70  84  67  87 /  70  60  40  40
LFK  71  86  70  86 /  50  60  40  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
     SOTO...LINCOLN...RED RIVER...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 PM SATURDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

17/44
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
SOUTH INTO SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTHWEST AND
NORTH CENTRAL LOUISIANA THIS AFTERNOON...ALONG THE LEADING EDGE OF AN
UPPER LEVEL DISTURBANCE THAT CONTINUE MOVING THROUGH NORTH TEXAS
AND NORTH LOUISIANA THIS AFTERNOON.  OUTFLOW BOUNDARIES LEFTOVER
FROM THIS CONVECTION...IN ADDITION TO DIURNAL HEATING AND A WEAK
SURFACE TROUGH EXTENDING FROM THE MIDDLE RED RIVER VALLEY...SOUTHEAST
INTO NORTHEAST TEXAS AND NORTHWEST AND CENTRAL LOUISIANA...WILL FOCUS
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH DAMAGING WINDS THE
MAIN THREAT.  HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS
WELL FROM THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON...WITH AREAS
OF SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...AND EXTREME
NORTHEAST TEXAS WITH THE GREATEST THREAT FOR LOCALIZED FLOODING.
ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP TONIGHT OVER THE
FOUR STATE REGION...ESPECIALLY OVER NORTHEAST TEXAS...AS THE UPPER
LEVEL DISTURBANCE BEGINS TO STALL OUT OVER NORTHCENTRAL AND NORTHEAST
TEXAS...AND SOUTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL INCREASE
THIS WEEKEND OVER PORTIONS OF THE FOUR STATE REGION...AS THE
UPPER LEVEL DISTURBANCE REMAINS NEARLY STATIONARY OF NORTHCENTRAL AND
NORTHEAST TEXAS...AS WELL AS SOUTHWEST ARKANSAS THROUGH AT LEAST LATE
MONDAY.  AMPLE MOISTURE...DIURNAL HEATING...AND THE PRESENCE OF THIS
UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE SCATTERED SHOWERS
AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA...WITH THE POTENTIAL
FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. ISOLATED
SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS WELL...WITH THE
POTENTIAL FOR DAMAGING WINDS. THIS TREND WILL CONTINUE THROUGH AT
LEAST TUESDAY...BEFORE THIS UPPER LEVEL DISTURBANCE SLOWLY BEGINS TO
SHIFT WEST ACROSS TEXAS AND AWAY FROM THE FOUR STATE REGION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST
TEXAS AND NORTHERN LOUISIANA.

44

In the hours before

Local storm report, Jul 13, 3:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      BODCAW                  33.56N 93.40W
07/13/2007                   NEVADA             AR   PUBLIC

            HEAVY RAIN CAUSING SEVERAL INCHES OF WATER TO POOL ON
            COUNTY ROADS SURROUNDING TOWN.

0120 PM     FLASH FLOOD      ROSSTON                 33.59N 93.28W
07/13/2007                   NEVADA             AR   POST OFFICE

            POST OFFICE REPORTS SEVERAL ROADS WITH STANDING WATER
            AROUND TOWN.

&&

18
Local storm report, Jul 13, 4:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     STAMPS                  33.36N 93.50W
07/13/2007                   LAFAYETTE          AR   DEPT OF HIGHWAYS

            LAFAYETTE COUNTY ROAD DEPT. REPORTS A TREE BLOWN DOWN
            BLOCKING COUNTY ROAD 19 NEAR STAMPS.

&&

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:09 PM CDTRiver Flood WarningSHVCass, Marion70 hr
Jul 13, 3:04 PM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more23 hr
Jul 13, 3:44 PM CDTSevere Thunderstorm WarningSHVGregg, Smith46 min
Jul 13, 5:02 PM CDTSevere Thunderstorm WarningSHVPanola58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.